Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 92, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 3, 2008, 12:46 PM CDT for Iron County, Reynolds County, Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2008, 12:46 PM CDT (17:46 UTC)
- Expired
- Apr 3, 2008, 1:09 PM CDT
- In force
- 23 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Iron County, MO, Reynolds County, MO
The radar
The St Louis radar (KLSX), 171 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.8 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 031746
SVRLSX
MOC093-179-031830-
/O.NEW.KLSX.SV.W.0092.080403T1746Z-080403T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1246 PM CDT THU APR 3 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN IRON COUNTY IN SOUTHEAST MISSOURI
SOUTHERN REYNOLDS COUNTY IN SOUTHEAST MISSOURI
* UNTIL 130 PM CDT
* AT 1244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES NORTHWEST OF GARWOOD...OR 18 MILES WEST
OF PIEDMONT...AND MOVING EAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHERN REYNOLDS COUNTY
RURAL SOUTHERN IRON COUNTY
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3709 9098 3711 9104 3716 9105 3717 9109
3724 9114 3740 9057 3727 9056 3727 9073
3717 9073 3713 9078 3706 9078 3705 9097
TIME...MOT...LOC 1746Z 261DEG 52KT 3711 9099
$$
GLASS2 follow-up statements
000
WWUS53 KLSX 031802
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
101 PM CDT THU APR 3 2008
MOC093-179-031830-
/O.CON.KLSX.SV.W.0092.000000T0000Z-080403T1830Z/
REYNOLDS MO-IRON MO-
101 PM CDT THU APR 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR SOUTHEASTERN IRON AND SOUTHERN REYNOLDS COUNTIES...
AT 1257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR GARWOOD...OR ABOUT 8 MILES WEST OF
PIEDMONT...MOVING EAST AT 45 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...RURAL
SOUTHEASTERN REYNOLDS AND SOUTHERN IRON COUNTY.
LAT...LON 3709 9098 3711 9104 3716 9105 3717 9109
3724 9114 3740 9057 3727 9056 3727 9073
3717 9073 3713 9078 3706 9078 3705 9097
TIME...MOT...LOC 1801Z 262DEG 43KT 3713 9079
$$
GLASS000
WWUS53 KLSX 031809
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
109 PM CDT THU APR 3 2008
MOC093-179-031819-
/O.CAN.KLSX.SV.W.0092.000000T0000Z-080403T1830Z/
REYNOLDS MO-IRON MO-
109 PM CDT THU APR 3 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN IRON AND SOUTHERN
REYNOLDS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3709 9098 3711 9104 3716 9105 3717 9109
3724 9114 3740 9057 3727 9056 3727 9073
3717 9073 3713 9078 3706 9078 3705 9097
TIME...MOT...LOC 1809Z 262DEG 43KT 3714 9067
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 12:28 PM CDT, 18 minutes earlier.
Area forecast discussion, Apr 3, 12:28 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1228 PM CDT THU APR 3 2008
.DISCUSSION...
FIRST ROUND OF SHOWERS AND A FEW TSRA WERE MOVG E-NEWD THRU THE
SRN HALF OF THE CWA ATTM. THIS PCPN IS IN A REGION OF 850 MB THETA
E ADVCTN AND MOISTURE CNVG ON THE NOSE OF A 35 KT SWLY LLJ OVER
ERN OK AND WRN AR INTO EXTREME SWRN MO. THE BEST THREAT OF RAIN
SHOULD OCCUR OVER THE SRN HALF OF THE CWA THIS MRNG AS A WRMFNT
SLOWLY MOVES NWD INTO SRN MO WITH HIGHER SFC/850 MB DWPTS ADVCTG
NWD INTO SRN MO. THE THREAT OF RAIN WILL SHIFT INTO THE NRN PTN OF
THE CWA THIS AFTN AS MDLS DEPICT STG 850-700 MB WAA SHIFTING NEWD
INTO NRN MO. NAM MDL ALSO SHOWS THE BEST 850 MB WAA AND THETA E
ADVCTN OVER W CNTRL IL AT 00Z FRI ON THE NOSE OF THE SWLY LLJ AND
ALONG THE 850 MB FNT. THE LWR 30S K INDICES OVER SRN MO WILL ALSO
SHIFT NEWD TO STL BY 00Z FRI. THE BEST POTENTIAL OF RAIN SHOULD
SHIFT TO THE SRN AND ERN PTN OF THE CWA THIS EVNG AS A SFC WV
DVLPS ALONG THE FNT OVER SERN MO AND THE FNT BGNS TO PUSH SEWD AS
A CDFNT. NAM MDL HAS THE STRONGEST UPR LVL DIVERGENCE ACRS SRN MO
AND SRN IL TGT AHD OF THE APPROACHING MID-UPR LVL TROF. IT NOW
APRS THAT THE HEAVIEST RAIN AXIS MAY BE JUST SE OF THE CWA TGT BUT
WILL CONT THE FFA OVER THE SRN AND ERN PTN OF THE CWA FM ELLINGTON
MO NE TO SALEM IL AS THIS REGION STILL LOOKS TO BE THE MOST
FAVORABLE FOR HEAVY RAINFALL AND POSSIBLE FLOODING TDA THRU TGT.
MOST OF THE RAIN SHOULD SHIFT SE OF THE CWA ON FRI ALTHOUGH THERE
MAY STILL BE SOME LIGHT POST FRONTAL RAIN OVER THE SRN AND ERN PTN
OF THE CWA UNTIL THE MID-UPR LVL TROF MOVES E OF THE CWA. THE SKY
WILL CLEAR OUT LT FRI AFTN INTO FRI EVNG AS A SFC RDG CNTRD OVER
THE SRN PLAINS BLDS INTO MO. WARMER TEMPS CAN BE EXPECTED ON SAT
WITH PLENTY OF SUNSHINE AND AS THE LOW LVL WNDS BCM SLY SAT AFTN
AS SFC/850 MB RDG MOVES E OF THE CWA WITH SFC TROFFING IN THE LEE
OF THE ROCKYS.
GKS
&&
.AVIATION...
FOR THE 18Z TAFS...
SCATTERED THUNDERSTORMS ACROSS CENTRAL AND SOUTH CENTRAL MO APPEAR
TO BE OCCURRING ON THE LEADING EDGE OF ASCENT ASSOCIATED WITH THE
SHORTWV TROF MOVING THRU ERN NEBRASKA AND ERN KS. THEY ARE ALSO
LOCATED ALONG THE ERN PERIPHERY OF ELEVATED INSTABILITY/STEEP MID
LEVEL LAPSE RATES. THE ENTIRE ZONE OF PCPN WILL SHIFT EWD WITH THE
MIGRATION OF THE SHORTWV BUT HOW LONG THE THUNDERSTORMS CAN
MAINTAIN THEMSELVES IS A LITTLE MORE QUESTIONABLE. HAVE INTRODUCED
THUNDER INTO THE KCOU TAF AND VCNTY IN THE STL AREA TAFS. IFR CIGS
SHOULD PREVAIL IN THOSE ALREADY SEEING THEM ALONG AND SOUTH OF
I-70 AND SHOULD GRADUALLY SPREAD INTO KUIN THIS EVENING. LOTS OF
UNCERTAINTY WITH THE PCPN TRENDS BEYOND THIS FIRST WAVE OF
SHOWERS AND THUNDERSTORMS FOR THE INDIVIDUAL TAF SITES...BUT FEEL
MAIN THEAT AREA TONIGHT WILL SHIFT TO SE MO AND SRN IL AND STL
WILL BE ON THE NRN FRINGE.
GLASS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR CRAWFORD-IRON-
JEFFERSON-MADISON-REYNOLDS-ST. FRANCOIS-STE. GENEVIEVE-
WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR BOND IL-CLINTON IL-
FAYETTE IL-MARION IL-MONROE IL-RANDOLPH IL-ST. CLAIR IL-
WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Apr 3, 6:05 AM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 605 AM CDT THU APR 3 2008 ILZ058>060-095>100-MOZ018-019-026-027-034>036-041-042-047>052- 059>064-041115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-KNOX-LEWIS-SHELBY-MARION-MONROE- RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY- LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS- ST. LOUIS CITY- 605 AM CDT THU APR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT AS A WARM FRONT MOVES NORTHWARD INTO THE AREA. SOME OF THESE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON SUNDAY AND AGAIN TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 ILZ064-065-069-070-074-079-101-102-MOZ065-072>075-084-085-099- 041115- BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL- ST. CLAIR IL-MONROE IL-JEFFERSON-CRAWFORD-WASHINGTON-ST. FRANCOIS- STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 605 AM CDT THU APR 3 2008 ...FLASH FLOOD WATCH UNTIL 7 AM CDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS CONTAINING HEAVY RAINFALL CAN BE EXPECTED TODAY AND TONIGHT AS A WARM FRONT MOVES NORTHWARD INTO THE AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AS WELL. THE PRIMARY THREAT FROM SEVERE THUNDERSTORMS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. THERE IS A POTENTIAL FOR FLASH FLOODING THROUGH TONIGHT ALONG WITH MINOR TO MODERATE FLOODING ON SOME LOCAL RIVERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY HEAVY RAIN OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GKS
In the hours before
Local storm report, Apr 3, 12:34 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1234 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM HAIL 2 SW COLUMBIA 38.43N 90.25W
04/03/2008 E1.00 INCH MONROE IL EMERGENCY MNGR
PEA TO QUARTER SIZE HAIL IN COLUMBIA
&&
RPRZYBYLINSKILocal storm report, Apr 3, 12:36 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1236 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HAIL COLUMBIA 38.95N 92.33W
04/03/2008 M1.25 INCH BOONE MO TRAINED SPOTTER
&&
BDYELocal storm report, Apr 3, 12:39 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
1239 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM HAIL 2 SW COLUMBIA 38.93N 92.35W
04/03/2008 E1.00 INCH BOONE MO EMERGENCY MNGR
PEA TO QUARTER SIZE HAIL IN COLUMBIA
&&
FGLASSLocal storm report, Apr 3, 12:41 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1241 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM HAIL COLUMBIA 38.95N 92.33W
04/03/2008 E0.75 INCH BOONE MO TRAINED SPOTTER
ON BUSINESS 70 LOOP IN THE CENTER OF COLUMBIA
&&
FGLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:51 AM CDT | River Flood Warning | LSX | Osage | 27 hr |
| Apr 3, 10:07 AM CDT | River Flood Warning | LSX | Reynolds | 46 hr |
| Apr 3, 11:48 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau, Osage | 42 min |
| Apr 3, 12:16 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Moniteau | 44 min |
| Apr 3, 12:30 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Franklin, Gasconade, Montgomery, Osage and 1 more | 45 min |
| Apr 3, 12:35 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Washington | 23 min |
| Apr 3, 6:33 PM CDT | Flash Flood Warning | LSX | Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois, Washington | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.